Alert archive / Kentucky / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 1, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Feb 24, 2001, 11:37 PM CST for Butler County, Kentucky. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 24, 2001, 11:37 PM CST (05:37 UTC)
- Expired
- Feb 25, 2001, 12:15 AM CST
- In force
- 38 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
County Butler County, KY
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Feb 24, 11:00 PM CST | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.6 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 738 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 355 m²/s²
- 0-3 km storm-relative helicity
- 498 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLMK 250539 SVRSDF KYC031-250615- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 1137 PM CST SAT FEB 24 2001 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BUTLER COUNTY IN SOUTH CENTRAL KENTUCKY * UNTIL 1215 AM CST * AT 1134 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTH OF ROCHESTER...OR ABOUT 29 MILES WEST OF BOWLING GREEN...MOVING NORTHEAST AT 60 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ABERDEEN...LOGANSPORT...MORGANTOWN...WOODBURY AROUND 1145 PM CST THIS IS A DANGEROUS STORM...CAPABLE OF PRODUCING VERY DAMAGING WINDS. IF YOU ARE IN THIS STORMS PATH...TAKE COVER IMMEDIATELY IN A STURDY STRUCTURE UNTIL IT HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. DAMAGING WINDS IN EXCESS OF 55 MPH ARE EXPECTED FROM THIS STORM. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS AND ANY DOWNED POWER LINES. REPORT SEVERE WEATHER TO YOUR NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LOUISVILLE.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 24, 8:55 PM CST, 2 hours 42 minutes earlier.
Area forecast discussion, Feb 24, 8:55 PM CST, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 955 PM EST SAT FEB 24 2001 HOURLY OBSERVATIONS ACRS SDF FORECAST AREA (FA) WERE ALREADY FLIRTING NEAR WIND ADVISORY CRITERIA. MEAWHILE...UPR SITES AT ILN AND BNA HAD 45 KNOTS AT 925 MB... WHILE NEW ETA WAS STILL ADVERTISING INCREASING WND FIELDS (SFC-925 MB) THRU 06-09Z TIME-FRAME. WITH PRESSURE FALLS STILL ONGOING...IN CONJUNCTION WITH ABOVE MENTIONED PARAMETERS...WE HAVE DECIDED TO ISSUE A WND ADVISORY OVNGT FOR OUR FORECAST AREA. WITH SUCH STRONG WND FIELDS CAN NOT RULE OUT SOME ISOLATED SVR TSTM ACTIVITY (WRN FA) OVNGT...ALTHOUGH RADAR TRENDS HAVE DIMINISHED SOMEWHAT LAST 30 MINUTES. APPROPRIATE STATEMENTS ALREADY ISSUED. .SDF...WIND ADVISORY OVERNIGHT ALL OF FORECAST AREA STUREY
In the hours before
Special weather statement, Feb 24, 8:30 PM CST, 3 hours 7 minutes before
INZ076>079-083-084-089>092-KYZ023>034-038-045-053-061>063-070>074- 251000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 930 PM EST SAT FEB 24 2001 THE STORM PREDICTION CENTER HAS INDICATED A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS OVERNIGHT FROM THAT PART OF CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA ALONG AND WEST OF A LINE FROM GLASGOW TO SHELBYVILLE KENTUCKY TO MADISON INDIANA. A STRONG COLD FRONT WILL MOVE INTO WESTERN KENTUCKY OVERNIGHT. AHEAD OF THE FRONT...THUNDERSTORMS ARE EXPECTED TO RACE EASTWARD ACROSS THE WESTERN HALVES OF KENTUCKY AND INDIANA. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS. PREVAILING WIND SPEEDS OF 25 TO 35 MPH ARE FORECAST OVER THE AREA. THESE WINDS MAY COMBINE WITH WIND ASSOCIATED WITH THUNDERSTORMS TO PRODUCE WIND GUSTS OVER 58 MPH. STAY TUNED TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA OUTLET FOR THE LATEST UPDATES ON THIS WEATHER SITUATION.
Nearby
Severe Thunderstorm Warnings in Kentucky, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.